Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS New York, NY

June 27, 2007Greater Bridgeport Planning Region, Connecticut; Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 27, 2007, 9:11 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 9:11 PM EDT (01:11 UTC)
Expired
Jun 27, 2007, 10:00 PM EDT
In force
49 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Greater Bridgeport Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 7:26 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 280111
SVROKX
CTC001-NYC119-280200-
/O.NEW.KOKX.SV.W.0039.070628T0111Z-070628T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
911 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  SOUTHWESTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 1000 PM EDT...

* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAWTHORNE TO
  RYE...OR ALONG A LINE EXTENDING FROM NORTH TARRYTOWN TO RYE...AND
  MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STAMFORD BY 930 PM...
  NEW CANAAN AND DARIEN BY 945 PM...
  NORWALK BY 955 PM...
  WESTPORT BY 1000 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT.

LAT...LON 4118 7394 4091 7377 4104 7343 4116 7331

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:05 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 27, 8:05 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
805 PM EDT WED JUN 27 2007

.SYNOPSIS...
THE BERMUDA HIGH BEGINS TO SHIFT EAST TONIGHT AS A COLD FRONT
ADVANCES FROM THE EAST...BRINGING SHOWERS AND THUNDERSTORMS TO THE
REGION THURSDAY AND THURSDAY NIGHT. SOME SHOWERS MAY LINGER INTO
FRIDAY...THEN DRIER...COOLER AND MUCH NICER WEATHER WILL BUILD INTO
THE AREA FOR THE WEEKEND AND START OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER LWR HUD VLY AND
PORTIONS OF NE NJ ALONG A LEE-SIDE TROUGH JUST W OF THE AREA.
THESE STORMS WILL PROPAGATE E INTO W CT. SOME STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL...AND SEVERE
THUNDERSTORM WATCH REMAINS UP FOR PARTS OF THE AREA. WILL KEEP A
CHANCE FOR SHOWERS/THUNDERSTORMS ELSEWHERE...AS INSTABILITY LEVELS
HIGH DUE TO HEAT/HUMIDITY AND ANY MOVEMENT OF THE TROUGH WILL BE
ENOUGH TO TRIGGER STORMS. IT WILL BE HARDER IN FAR E PORTIONS OF
THE CWA FOR STORMS TO DEVELOP DUE TO A MID-LEVEL CAPPING
INVERSION...BUT WILL KEEP CHANCE POPS UP SHOULD DEVELOPING STORMS
OVERCOME THE INVERSION.

VERY WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH TONIGHT AS
LIGHT WINDS AND INCREASED CLOUD COVER WILL KEEP THE ATMOSPHERE
INSULATED. SFC DEWPOINTS WILL REMAIN AROUND 70...AND OVERNIGHT
LOWS WILL BE IN THE UPPER 70S TO NEAR 80 IN/AROUND NYC AND IN THE
70S ELSEWHERE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
COLD FRONT WILL APPROACH THE AREA EARLY THU...MOVING THROUGH THE
REGION BY THU EVENING. HAVE INCREASED POPS TO CATEGORICAL FOR THU
AFTERNOON AND EVENING AS WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP. SEVERE WX INDICES SHOWING TOTAL TOTALS INDEX
NEAR 50...K-INDEX NEAR 40 AND CAPE VALUES APPROACHING 3000. WITH
FCST 0-6KM SHEAR VALUES AROUND 30 KT...WILL LOOK FOR POTENTIAL FOR
ORGANIZED MULTICELL SEVERE WITH DAMAGING WINDS AND SMALL HAIL. URBAN
FLOODING AND LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT DUE TO
THE HIGH PWATS AROUND 2 INCHES AND TRAINING OF CELLS. HAVE GONE
AHEAD AND MENTIONED ENHANCED WORDING OF TSTMS IN THE ZONES.

WITH CLOUD COVER AND PRECIP...HIGH TEMPS WILL BE A FEW DEGREES
COOLER THAN TODAY...GENERALLY IN THE UPPER 80S TO NEAR 90. OVERNIGHT
LOWS THU NIGHT WILL GENERALLY DROP BACK INTO THE 60S.

COLD FRONT WILL FIND JUST ITSELF S OF THE REGION SOMETIME AFTER
MIDNIGHT FRI. MOST OF THE ACTIVITY WILL BE TAPERING OFF FROM NW TO
SE. WITH WEAK WAVE DEVELOPING ALONG THE BOUNDARY...WILL KEEP AT
LEAST CHC POPS FOR SOUTHERN ZONES THROUGH FRI MORNING. SKIES BEGIN
TO CLEAR OUT AS HIGH PRES OVER CANADA BEGINS TO NOSE ITS WAY INTO
THE REGION. THIS HIGH WILL THEN DOMINATE THE AREA THROUGH THE
WEEKEND.

HIGHS ON FRI AND SAT WILL GENERALLY BE IN THE UPPER 70S TO AROUND
80...WITH HIGHS ON SAT MAYBE A DEGREE OR SO WARMER THAN FRI. LOWS
FRI NIGHT WILL BE AROUND 60 IN/AROUND NYC...MID TO UPPER 50S MOST
ELSEWHERE. WITH CLEAR SKIES AND LIGHT WINDS...RADIATIONAL COOLING
WILL ALLOW OUTLYING LOCATIONS TO DROP TO AROUND 50.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
1024 MB HIGH PRES ORIGINATING FROM CANADA WILL BUILD INTO THE
EASTERN THIRD OF THE NATION...SETTING UP A POTENTIALLY PHENOMENAL
WEATHER WEEKEND. WILL EXPECT HIGH TEMPS IN THE UPPER 70S TO NEAR
80...LOW TEMPS AROUND 60 IN/AROUND NYC...MID TO UPPER 50S
ELSEWHERE...AND SFC DEW POINTS ONLY IN THE 50S. SOME WEAK
TROUGHINESS IN THE AREA MAY TOUCH OFF SOME ISOLATED SHOWERS LATE
SAT...BUT NOT CONFIDENT ENOUGH TO INCLUDE IN THE FCST ATTM.
OTHERWISE...HIGH PRES SETTLES INTO THE NORTHEAST TO KEEP THE REGION
DRY THROUGH AT LEAST TUE NIGHT. LOW PRES AND A COLD FRONT
APPROACHING FROM THE W MAY TOUCH OFF SOME SHOWERS BY WED.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
ROUGH NIGHT AHEAD WITH CONVECTION ALONG AN OLD OUTFLOW BOUNDARY
BETWEEN KLGA AND KJFK AND THEN A MUCH LARGER MCS APPROACHING THE
LOWER HUDSON VALLEY FROM THE NW AT 25 KT. EXPECT THE CELLS OVER
NYC TO DISSIPATE IN THE NEXT HOUR WITH THE LINE OF CONVECTION TO
THE NW TO ARRIVE INTO THE NYC TERMINALS AROUND 02Z...AND AROUND
03Z FOR KBDR AND KISP. IN BOTH CASES...THUNDERSTORMS WILL RESULT
IN POTENTIAL WIND GUSTS UP TO 50 KT WITH IFR VSBY AND LOW END VFR
AND MVFR CEILINGS. EXPECT A DISSIPATING LINE OF SHOWERS TO CLEAR
KGON AROUND 05Z.

A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE TERMINALS THROUGH
THURSDAY AFTERNOON WITH BERMUDA HIGH PRESSURE DOMINATING.

A SOUTHWEST TO AT TIMES SOUTHERLY FLOW WILL KEEP PUMPING A WARM
HUMID AIRMASS INTO THE REGION. SEABREEZES WILL TURN WINDS TO THE
SOUTH AROUND 15 KT AT COASTAL LOCALES...WHILE INLAND TERMINALS
REMAIN SOUTHWEST AT MORE OF A 5-10 KT FLOW. ALL TERMINALS SHOULD
REVERT TO A MORE GENERAL SOUTHWEST FLOW AT 5 TO 10 KT AROUND DUSK.

HAZE WILL RESTRICT VSBY TO LOW END VFR AND MVFR THROUGH THE TAF
PERIOD. THERE IS NOT EXPECTED TO BE ANY IMPROVEMENT IN THIS AREA
UNTIL WINDS TURN NORTHWEST BEHIND THE COLD FRONT THURSDAY NIGHT.

CEILINGS OUTSIDE OF CONVECTION WILL REMAIN AT OR ABOVE ABOUT FL100.

OUTLOOK FROM 18Z THURSDAY THROUGH SUNDAY...BETTER CHC FOR TSTMS
THROUGHOUT THE AREA THURSDAY AS A COLD FRONT MOVES INTO THE REGION
LATE IN THE DAY. MVFR CONDITIONS LIKELY IN ANY THUNDERSTORMS WITH
LOCALIZED IFR POSSIBLE. DAMAGING WINDS AND/OR HAIL WILL BE
POSSIBLE WITH THESE STORMS. AFTER THE FRONT PASSES LATE THURSDAY
NIGHT HIGH PRESSURE BUILDS IN FROM THE NORTH WITH VFR CONDITIONS
THROUGH SUNDAY.

&&

.MARINE...
A BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC AND A HIGH
AMPLITUDE RIDGE ALOFT WILL GIVE WAY TO APPROACHING COLD FRONT
DURING THE DAY ON THU. THIS WILL MEAN A CONTINUATION OF THE SW
FLOW FOR ANOTHER 24H...WITH SEAS ON THE OCEAN RUNNING 2 TO 4
FT...AND 1 FT OR LESS ACROSS THE SOUND...HARBOR...AND BAYS. AS THE
WESTERLIES ALONG THE US/CAN BORDER DESCEND SWD ON THU AND A COLD
FRONT APPROACHES FROM THE GREAT LAKES...SEAS ON THE OCEAN WILL
APPROACH 5 FT...BUT SHOULD FALL JUST SHORT OF REACHING THE MARK.
WAVEWATCH GUIDANCE HAS CONTINUED TO BUMP UP SEAS ALONG AND AHEAD
OF THE FRONT TO SCA CRITERIA...HOWEVER...SEAS CONTINUE TO BE OVER
FORECAST. IN FACT... BUOYS 44025 AND 44017 ARE RUNNING AROUND 3 FT
AT 19Z. THIS IS 1 TO 2 FT BELOW CURRENT GUIDANCE...RESPECTIVELY.
IN ADDITION...CONFIDENCE IS NOT HIGH IN THIS PATTERN TO REACH SCA
CRITERIA AND WITH THE COOL NEARSHORE WATERS...MIXING OF STRONGER
WINDS TO THE SURFACE IS NOT LIKELY.

FOLLOWING THE COLD FRONTAL PASSAGE EARLY FRI MORNING...HI PRESSURE
OVER THE UPPER MIDWEST BUILDS SEWD...KEEPING THE WATERS UNDER A NW
FLOW. WINDS AND SEAS DURING THIS TIME LOOK TO BE BELOW SCA CRITERIA.

&&

.HYDROLOGY...
SCATTERED INLAND AFTERNOON CONVECTION THROUGH THIS EVENING COULD
RESULT IN LOCALIZED 1 TO 2 INCH AMOUNTS. WEAK LOW LEVEL WINDS WILL
ALLOW FOR SLOW STORM MOVEMENT WHICH WOULD PROMOTE HIGH RAINFALL
TOTALS. LOCALIZED URBAN/SMALL STREAM...POSSIBLY EVEN ISOLATED FLASH
FLOODING...WILL BE POSSIBLE. COLD FRONT MOVING THROUGH THE REGION
THU WILL PRODUCE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WITH A
BETTER CHANCE FOR SEVERE WEATHER AND FLOODING AND FLASH FLOODING.

SOME RAIN MAY CONTINUE THROUGH EARLY FRIDAY AFTERNOON...THEN DRY
WEATHER RETURNS FRIDAY AFTERNOON THROUGH THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS/PW
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...DW
MARINE...DW
HYDROLOGY...MPS
Hazardous weather outlook, Jun 27, 7:44 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
744 PM EDT WED JUN 27 2007

CTZ007-008-011-012-281100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
744 PM EDT WED JUN 27 2007

...AIR QUALITY ALERT IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ006-011-NYZ072>081-281100-
HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
744 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ002>005-NYZ067>071-281100-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
744 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ005-006-009-010-281100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-
744 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ335-338-345-353-355-281100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
744 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-340-350-281100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
744 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING IS QUITE POSSIBLE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 27, 7:30 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
730 PM EDT WED JUN 27 2007

NYZ077-280030-
NASSAU-
730 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU
COUNTY...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELMONT...OR NEAR VALLEY STREAM...AND MOVING
EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR HEMPSTEAD BY 740 PM.
  NEAR BALDWIN BY 745 PM.
  NEAR FREEPORT BY 750 PM.
  NEAR WANTAGH BY 800 PM.
  NEAR LEVITTOWN BY 805 PM.
  NEAR MASSAPEQUA BY 810 PM.

SMALL HAIL...DAMAGING WINDS AROUND 50 MPH...AND LOCALLY HEAVY
RAINFALL...POSSIBLY CAUSING MINOR FLOODING...ARE EXPECTED WITH THIS
STORM.

MALOIT
Special weather statement, Jun 27, 8:23 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
823 PM EDT WED JUN 27 2007

NYZ076-280130-
QUEENS-
823 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR CENTRAL
QUEENS COUNTY...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF THUNDERSTORMS OVER OZONE PARK TO NEAR JAMAICA.

IN ADDITION TO THE FLOODING RAINS FROM THESE STORMS AND DEADLY
LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE
STORMS.

JST
Special weather statement, Jun 27, 8:33 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
833 PM EDT WED JUN 27 2007

NYZ072-073-280130-
BRONX-NEW YORK (MANHATTAN)-
833 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BRONX
AND NORTHERN NEW YORK COUNTIES...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF DEVELOPING CLUSTER OF THUNDERSTORMS NEAR RIVERDALE...OR
NEAR EAST TREMONT. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

JST
Special weather statement, Jun 27, 8:51 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
851 PM EDT WED JUN 27 2007

NYZ080-280130-
SOUTHWEST SUFFOLK-
851 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR STRONG WESTERLY WINDS OVER
SOUTHWEST SUFFOLK COUNTY...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
WINDS OUT FLOWING FROM THUNDERSTORMS OVER NASSAU COUNTY. WIND GUSTS
OF 40 MPH FROM FARMINGDALE TO ISLIP BETWEEN 745 AND 815 PM CAN BE
EXPECTED.

JST
Special weather statement, Jun 27, 8:52 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
852 PM EDT WED JUN 27 2007

NJZ002-004-005-280115-
EASTERN PASSAIC-ESSEX-WESTERN PASSAIC-
852 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ESSEX
AND PASSAIC COUNTIES...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST MILFORD TO
BLOOMINGDALE TO BOONTON...OR ALONG A LINE EXTENDING FROM WEST MILFORD
TO POMPTON LAKES TO PARSIPPANY-TROY HILLS TOW...AND MOVING NORTHEAST
AT 25 MPH.

THESE STORMS WILL BE...
  NEAR WAYNE BY 905 PM.
  NEAR PATERSON BY 910 PM.

SMALL HAIL...LOCALLY HEAVY RAINFALL...AND WINDS IN EXCESS OF 40 MPH
ARE EXPECTED WITH THESE STORMS.

MALOIT
Special weather statement, Jun 27, 9:02 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
902 PM EDT WED JUN 27 2007

NJZ003>006-280200-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-
902 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ESSEX...HUDSON AND PASSAIC COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR NEAR LINCOLN PARK...AND
MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR BLOOMFIELD BY 910 PM.
  NEAR PASSAIC BY 915 PM.
  NEAR LYNDHURST BY 920 PM.
  NEAR SECAUCUS BY 925 PM.
  NEAR HOBOKEN BY 930 PM.

SMALL HAIL...LOCALLY HEAVY RAINFALL...AND DAMAGING WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:28 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester47 min
Jun 27, 8:34 PM EDTSevere Thunderstorm WarningOKXNassau21 min
Jun 27, 8:36 PM EDTSpecial Marine WarningOKX54 min
Jun 27, 8:38 PM EDTSevere Thunderstorm WarningOKXRockland37 min
Jun 27, 8:41 PM EDTSpecial Marine WarningOKX94 min
Jun 27, 10:11 PM EDTMarine Weather StatementOKX109 min
Jun 27, 10:13 PM EDTFlash Flood WarningOKXQueens5 hr
Jun 27, 10:14 PM EDTSpecial Marine WarningOKX61 min
Jun 28, 4:03 AM EDTFlash Flood WatchOKXBronx, Kings, New York, Richmond, Rockland, Westchester17 hr
Jun 28, 2:36 PM EDTFlash Flood WarningOKXRockland, Westchester84 min
Jun 28, 3:32 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens28 min
Jun 28, 6:16 PM EDTFlash Flood WarningOKXWestchester119 min
Jun 28, 7:03 PM EDTFlash Flood WarningOKXNassau87 min
Jun 28, 7:06 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk24 min
Jun 28, 7:58 PM EDTSpecial Marine WarningOKX47 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.